Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 67, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 3, 2007, 5:38 PM CDT for Irion County, Tom Green County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 3, 2007, 5:38 PM CDT (22:38 UTC)
- Expired
- Jun 3, 2007, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Irion County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 22 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:05 PM CDT | FLASH FLOOD | San Angelo, TX | MANY LOW WATER CROSSINGS FLOODED...WITH A HIGH SWIFT WATER RESCUE CURRENTLY GOING ON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 032241
FFWSJT
TXC235-451-040145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
538 PM CDT SUN JUN 3 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TOM GREEN COUNTY IN WEST CENTRAL TEXAS
EASTERN IRION COUNTY IN WEST CENTRAL TEXAS
* UNTIL 845 PM CDT
* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.
THE STORMS WILL MOVING SOUTH AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VANCOURT...
WALL...VERIBEST...TANKERSLEY...SAN ANGELO...MERETA...GRAPE CREEK...
CARLSBAD AND ARDEN
BE ESPECIALLY CAUTIOUS NEAR FLOOD PRONE AREAS ALONG THE RED ARROYO AT
THE MCDONALDS ON SOUTHWEST BOULEVARD AND ALONG COLLEGE HILLS
BOULEVARD....ALONG SUL ROSS BOULEVARD...ALONG PULLIAM...AND AT THE
INTERSECTION OF SPAULDING AND NORTH ARCHER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 845 PM.
LAT...LON 3109 10099 3110 10011 3159 10012 3166 10057
3154 10103
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:53 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 3, 3:53 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 353 PM CDT SUN JUN 3 2007 .UPDATE... UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH 341 UNTIL MIDNIGHT. && .SHORT TERM... .PREV DISCUSSION... /ISSUED 151 PM CDT SUN JUN 3 2007/ SHORT TERM... THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS MUCH OF THE SOUTHERN HALF OF THE CWA. THE MAIN THREAT WILL BE LARGE HAIL...WIDESPREAD WIND DAMAGE...AND ISOLATED TORNADOES. THE COLD FRONT IS LOCATED FROM STERLING CITY TO JUST NORTH OF SAN ANGELO TO NEAR BROWNWOOD. ANOTHER BOUNDARY WAS DRAPED ACROSS THE I10 CORRIDOR. AS THE SHORTWAVE WHICH IS MOVING INTO FAR WEST TEXAS CONTINUES TO APPROACH WC TX...THE COMBINATION OF ADEQUATE LOW LEVEL MOISTURE...CAPE VALUES APPROACHING 3000 J/KG...AND MODERATE BULK SHEAR WILL SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER EVENT LATE THIS AFTERNOON AND EVENING. EXPECT AN MCS TO DEVELOP ACROSS THE MAF CWA AND TRACK ESE INTO THE SOUTHERN HALF OF WC TX THIS EVENING. AS THE NW FLOW CONTINUES...COULD SEE YET ANOTHER MCS DEVELOP AND TRACK ACROSS THE NORTHERN EDWARDS PLATEAU TOMORROW NIGHT. LONG TERM... FOR WED THROUGH SUNDAY...EXPECT THE CAP TO DEVELOP AS THE UPPER FLOW BECOMES WSW ALLOWING WARMER AIR INTO THE REGION. TEMPS SHOULD RISE INTO THE 90S EVEN IN ABILENE WHO HAS NOT REACHED 90 SO FAR THIS YEAR HOWEVER...CANNOT RULE OUT AN ISOLATED TSTORM SO WILL KEEP SILENT 10 POPS IN THE PACKAGE. WENT SLIGHTLY COOLER THAN MEX GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 87 63 87 / 50 20 30 20 SAN ANGELO 66 88 65 89 / 70 30 50 30 JUNCTION 69 89 66 88 / 70 30 40 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 26
Hazardous weather outlook, Jun 3, 2:25 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CDT SUN JUN 3 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 225 PM CDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS GOOD CHANCE OF SEVERE WEATHER BEGINNING LATE THIS AFTERNOON...AS THE ATMOSPHERE DESTABILIZES AHEAD OF AN UPPER LEVEL STORM SYSTEM IN NEW MEXICO. SEVERE STORMS ARE DEVELOPING IN THE PERMIAN BASIN EARLY THIS AFTERNOON...AND MOVE EAST INTO WEST CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS IN WEST CENTRAL TEXAS....ALONG AND SOUTH OF A WEAK COLD FRONT...WHICH EXTENDS FROM BIG SPRING TO ROBERT LEE TO BALLINGER TO BRADY TO BROWNWOOD. THE REST OF WEST CENTRAL TEXAS...INCLUDING THE BIG COUNTRY...IS IN A SLIGHT RISK OF SEVERE WEATHER. WITH STRONG WIND SHEAR AND STRONG INSTABILITY...SOME OF THE STORMS WILL REACH SEVERE LEVELS...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. THE STORMS WILL CONTINUE THROUGH THE NIGHT...AND SHOULD WEAKEN TOWARD MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT ACROSS MUCH OF WEST CENTRAL TEXAS AS ANOTHER STORM SYSTEM INTERACTS WITH THE REMNANT COLD FRONT ACROSS THE AREA. A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT. STORMS SHOULD DECREASE ACROSS WEST CENTRAL TEXAS BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Jun 3, 3:48 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 348 PM CDT SUN JUN 3 2007 TXZ064-032145- STERLING TX- 348 PM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT FOR STERLING COUNTY... AT 346 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 23 MILES WEST OF STERLING CITY...OR ABOUT 9 MILES SOUTHEAST OF GARDEN CITY...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... STERLING COUNTY. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, Jun 3, 4:25 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 425 PM CDT SUN JUN 3 2007 TXZ071-072-032230- TOM GREEN TX-IRION TX- 425 PM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR TOM GREEN AND IRION COUNTIES... AT 420 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 26 MILES NORTHWEST OF ARDEN...OR ABOUT 15 MILES SOUTHWEST OF STERLING CITY...MOVING EAST AT 25 MPH. THIS THUNDERSTORM MAY AFFECT THE SAN ANGELO AREA AROUND 530 PM. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. * THE STRONG THUNDERSTORM WILL BE NEAR... ARDEN BY 515 PM CDT TANKERSLEY BY 530 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING FOR WEST CENTRAL TEXAS.
Local storm report, Jun 3, 5:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 7 WSW SAN ANGELO 31.42N 100.56W
06/03/2007 E1.00 INCH TOM GREEN TX AMATEUR RADIO
&&
HGUERRERLocal storm report, Jun 3, 5:23 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
523 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 N SAN ANGELO 31.51N 100.45W
06/03/2007 E1.00 INCH TOM GREEN TX BROADCAST MEDIA
&&
HGUERRERLocal storm report, Jun 3, 5:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
529 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST 6 E TANKERSLEY 31.34N 100.55W
06/03/2007 M63 MPH TOM GREEN TX AWOS
&&
HGUERRERLocal storm report, Jun 3, 5:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
532 PM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 3 SW SAN ANGELO 31.41N 100.49W
06/03/2007 E0.75 INCH TOM GREEN TX PUBLIC
&&
HGUERRERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:22 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 27 min |
| Jun 3, 4:00 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 60 min |
| Jun 3, 4:30 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 60 min |
| Jun 3, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 62 min |
| Jun 3, 5:28 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Irion, Menard, Schleicher, Tom Green | 32 min |
| Jun 3, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 40 min |
| Jun 3, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 63 min |
| Jun 3, 6:00 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 60 min |
| Jun 3, 6:19 PM CDT | Flash Flood Warning | SJT | Concho, McCulloch, Mason, Menard, San Saba | 3 hr |
| Jun 3, 6:47 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 18 min |
| Jun 3, 6:52 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason, Menard | 38 min |
| Jun 3, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Menard | 14 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.